MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCFJ8L
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter (afl) ablation procedure with a ez steer nav ds and the catheter appeared bent under flouroscopy.The physician removed it and confirmed that it was bent at the tip.They replaced it to continue the case.No adverse patient consequence was reported.On 17-jul-2024, additional information was received which indicated that there was a small part of the wire that was exposed.With the additional information, the event is now considered mdr reportable with an awareness date of 17-jul-2024.There were no resistance nor difficulty during insertion and removal.It was noticed on fluoro that the tip was not straight after a few lesions had been placed and then removed.The damage was distal to the proximal electrodes.The catheter was not pre-shaped.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial flutter (afl) ablation procedure with a ez steer nav ds and the catheter appeared bent under flouroscopy.The physician removed it and confirmed that it was bent at the tip.They replaced it to continue the case.No adverse patient consequence was reported.On 17-jul-2024, additional information was received which indicated that there was a small part of the wire that was exposed.With the additional information, the event is now considered mdr reportable with an awareness date of 17-jul-2024.There were no resistance nor difficulty during insertion and removal.It was noticed on fluoro that the tip was not straight after a few lesions had been placed and then removed.The damage was distal to the proximal electrodes.The catheter was not pre-shaped.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection evaluation of the returned device was performed following bwi procedures.Visual analysis of the returned sample revealed a bent mark in the tip area.No internal components exposed were observed.The anchor window located in the tip is part of the catheter designed and no internal components were exposed.A manufacturing record evaluation was performed for the finished device 30941192m number, and no internal actions related to the reported complaint condition were identified.The bent condition reported by the customer was confirmed.The potential cause of the bent condition could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The internal components exposed could not be confirmed during the analysis.The catheter instructions for use (ifu) contain the following recommendations: do not scrub or twist the tip electrode because damage may cause catheter failure or patient injury.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Correction to the initial report: corrected full udi has been populated to field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER NAV DS
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19889177
Report Number2029046-2024-02580
Device Sequence Number7778425
Product Code OAD
UDI-Device Identifier10846835003048
UDI-Public(01)10846835003048(17)251115(10)30941192M
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue NumberBN7TCFJ8L
Device Lot Number30941192M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SR0 SHEATH; UNK_NGEN RF GENERATOR
Patient SexUnknown